# SDR VQI2008F00003

- Difficulty date: August 23, 2008
- Submitted: September 8, 2008
- Operation: Air carrier
- Aircraft: N626VA
- Make and model: Airbus A320-214
- Aircraft serial: 2830
- Engine: Cfmint CFM565B4
- System (JASC): 2760 · Drag Control System
- Part: Controller
- Part number: 31077100
- Part serial: 3829
- Condition: Failed
- Location: Lt Nr 5 Spoiler
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

FLIGHT PHASE 6 CLIMB DEPARTED JFK AT 1127 Z - RETURNED TO FIELD AT 1200 Z.  CREW REPORTED A NORMAL DEPARTURE WITH NO ABNORMALITIES UNTIL AROUND 10,000 FT WHEN THEY NOTICED AN AIRFRAME VIBRATION.  CHECKING WITH THE FLT TEAM, THEY CONFIRMED THAT A CREW REPORTED A NORMAL DEPARTURE WITH NO ABNORMALITIES UNTIL AROUND 10,000 FT WHEN THEY NOTICED AN AIRFRAME VIBRATION.  CHECKING WITH THE IN FLIGHT TEAM, THEY CONFIRMED THAT A LT NR 5 SPOILER HAD PARTIALLY DEPLOYED.  THE AC RETURNED TO DEPARTURE WITH AN UNEVENTFUL LANDING.  THE NR 5 SPOILER HAD MEL 27-64-01-2 APPLIED PRIOR TO DEPARTURE.  THE NR 5 SPOILERS WERE LOCKED OUT IAW MEL MAINT PROCEDURE.  AFTER RETURN, THE LT SPOILER SERVO CONTROL WAS REPLACED.  THE ORIGINAL FAULT CONTINUED AND THE NEW SPOILER SERVO CONTROL WAS LOCKED OUT.  LATER T/S HAS LED TO A TERMINAL BLOCK PROBLEM WHICH IS SCHEDULED FOR REPLACEMENT.  THE REMOVED SPOILER SERVO CONTROL IS QUARANTINED AND UNDER EXPEDITION FOR SHOP TEAR DOWN AND INVESTIGATION.  THIS SPOILER SERVO CONTROL SN 3829 WAS INSTALLED ON 08/08/08.  IT IS PRE-MOD SBA 320-27-1109.  INVESTIGATIONS HAVE BEEN INITIATED AND MORE INFORMATION WILL BE FORTHCOMING AS IT BECOMES AVAILABLE.  ROOT CAUSE: THE ROOT CAUSE HAS BEEN DETERMINED TO BE IMPROPER LOCK OUT OF THE SPOILER SERVO CONTROL BY TECH  DUE TO THE PRE-MOD PART 31077-100 BEING INSTALLED ON THE ACFT ON 08/08/2008.  THE MODIFICATION IS DATED SEPT 1997 AND IS DESIGNED TO PREVENT IMPROPER LOCKOUT OF THE UNIT.  THE -100 PART HAS BEEN REPLACED WITH THE STANDARD -111 UNIT AND PRE-MOD SPOILER SERVO CONTROLS ARE NO LONGER ALLOWED TO BE INSTALLED.  THE TECH HAD NOT ENCOUNTERED A PRE-MOD UNIT BEFORE.  MEL MAINT PROCEDURES HAVE BEEN REVIEWED AND FOUND TO BE VALID.  (K)
